Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Reduced TSH levels from 250 to 87. Indications?

Hi, my tsh was 250 n I was asked to take 100mcg for 2 months. My tsh came down to .1 thn I took75mcg for 2 months. My tsh was 2.7 . I dnt have a reason for this bt I reduced my dose to 25 as I was nt able to lose weight as strictly instructed by d doc, I was embarrassed to visit her. Now my tsh is 87. I m going to my doc next week but I m more concerned about what does a tsh of 87 mean when I don t really have d symptoms? Is this something serious?
Asked On : Sat, 23 Mar 2013
Answers:  1 Views:  222
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pulmonologist 's  Response
Hello Avinash,

TSH (thyroid stimulating hormone) from the brain works upon the thyroid gland to produce thyroid hormones very essential for you. Whenever thyroid produces fewer hormones than required, TSH levels go up. Hence you were advised to take thyroxin at a dose of 100 mcg. Reduction of thyroxin to 75 mcg was OK for you and your TSH level came down to 2.7, which is within the normal range. Continuation at the dose of 75 mcg would have been more appropriate.

Weight reduction needs strict adherence to diet and exercise regimens, in addition to thyroid hormone supplements. It takes time. TSH of 87 shows that 25 mcg dose is inadequate for you. It is nothing very serious. It means that as you need more thyroid hormones, TSH has gone up.

As your initial TSH was 250, you may not have any special symptoms when TSH moves up from 2.7 to 87. I am sure your physician will recommend appropriate dosages next week, when you meet her. Meanwhile relax.

Hope you get over your thyroid/weight problems at the earliest and thanks for using
Answered: Sat, 23 Mar 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor